Alert archive / Maine / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 21, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 26, 2005, 1:25 PM EDT for Cumberland County, Oxford County, Maine. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2005, 1:25 PM EDT (17:25 UTC)
- Expired
- Jun 26, 2005, 1:53 PM EDT
- In force
- 28 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
Counties Cumberland County, ME, Oxford County, ME
The radar
The Portland,ME radar (KGYX), 56 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 5.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 261725 SVRGYX MEC005-017-261815- /O.NEW.KGYX.SV.W.0021.050626T1725Z-050626T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 125 PM EDT SUN JUN 26 2005 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHWESTERN CUMBERLAND COUNTY IN SOUTHWEST MAINE SOUTHWESTERN OXFORD COUNTY IN WESTERN MAINE * UNTIL 215 PM EDT * AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAINFALL. THIS STORM WAS LOCATED NEAR LOVELL...OR ABOUT NEAR FRYEBURG...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHWEST OF SWEDEN BY 135 PM EDT DENMARK BY 215 PM EDT LAT...LON 4419 7099 4402 7099 4390 7086 4410 7070 $$ POHL
1 follow-up statement
000 WWUS51 KGYX 261753 SVSGYX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 151 PM EDT SUN JUN 26 2005 MEC005-017-261801- /O.CAN.KGYX.SV.W.0021.000000T0000Z-050626T1815Z/ OXFORD ME-CUMBERLAND ME- 151 PM EDT SUN JUN 26 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN CUMBERLAND AND SOUTHWESTERN OXFORD COUNTIES IS CANCELLED... THE STORM HAS WEAKENED BELOW SEVERE LIMITS. LAT...LON 4419 7099 4402 7099 4390 7086 4410 7070 $$ POHL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 9:22 AM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 26, 9:22 AM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 922 AM EDT SUN JUN 26 2005 .SHORT TERM (TODAY AND TONIGHT)... PRIMARY SHORT TERM PROBLEM WILL BE STRONG THUNDERSTORMS THIS EVENING. SURFACE ANALYSIS INDICATES TWO SEPARATE BOUNDARIES. ONE DRAPED ACROSS SOUTHERN MAINE...NEW HAMPSHIRE...AND VERMONT...AND ANOTHER JUST NORTH OF THE CANADIAN BORDER. BELIEVE THUNDERSTORM ACTIVITY WILL BE FOCUSED ALONG THE SOUTHERN BOUNDARY. MODEL SOUNDINGS INDICATE DEVELOPING INSTABILITY LATE THIS AFTERNOON AND EVENING. STRONGEST INSTABILITY SHOULD BE ACROSS THE SOUTHERN PORTIONS OF CWA. ONE QUESTION REMAINS...HOW STRONG WILL THE STORMS BE? WEAK CAP AT 830MB SHOULD QUICKLY ERODE TODAY. VERY LITTLE IN THE WAY OF DIRECTIONAL SHEAR IN PLACE FOR THE AFTERNOON. WITH EXCEPTIONALLY WARM ATMOSPHERE IN PLACE...DO NOT EXPECT HAIL TO BE THE PRIMARY THREAT. EXPECT GUSTY WINDS TO BE THE PRIMARY THREAT WITH STORMS. ALL THINGS CONSIDERED...EXPECT A DECENT LINE TO SET UP WITH PERHAPS SOME ISOLATED SEVERE STORMS. WILL UPDATE FORECAST TO CLEAN UP SOME MORNING WORDING. .PREVIOUS DISCUSSION... .SHORT TERM (TODAY AND TONIGHT)... A COLD FRONT WILL STALL ACROSS SOUTHERN PORTIONS OF THE GRAY MAINE FORECAST AREA TODAY. A WEAK WAVE OF LOW PRESSURE MAY MOVE ALONG THE FRONT TRIGGERING SCATTERED AFTERNOON THUNDERSTORMS. THIS BOUNDARY WILL REMAIN NEAR OR JUST SOUTH OF THE AREA TONIGHT. WILL CONTINUE WITH CHANCE SHOWERS OR THUNDERSTORMS TONIGHT. IN ADDITION THE COMBINATION OF HIGH DEWPOINTS OVER THE WATER AND AN ONSHORE FLOW SHOULD RESULT IN DEVELOPING SEA FOG TONIGHT. EXPECT THE FOG TO AFFECT COASTAL SECTIONS LATER TONIGHT. && .LONG TERM (MONDAY THROUGH SATURDAY)... FRONTAL BOUNDARY RETURNS NORTH AS WARM FRONT LATER MONDAY/EARLY TUESDAY. AFTER THE WARM FRONT LIFTS NORTH...CONVECTION SHOULD BECOME LESS LIKELY TUESDAY AS MID LEVEL RIDGING CAPS THE ATMOSPHERE. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS SHOULD COME WITH A STRONGER MID LEVEL SHORT WAVE IN THE MID LEVELS LATER TUESDAY INTO WEDNESDAY WITH A CHANCE OF CONVECTION WEDNESDAY AND THURSDAY AS THE WARM HUMID CONDITIONS CONTINUE. UPPER SOUTHWEST FLOW RELAXES FRIDAY WITH DEWPOINTS DROPPING BACK TO THE UPPER 50S. && .AVIATION... MVFR CONDITIONS IN AREAS OF HAZE EARLY TODAY THEN GENERALLY VFR. THERE WILL BE SOME LOCAL IFR CONDITIONS IN SCATTERED THUNDERSTORMS THIS AFTERNOON. CONDITIONS WILL LOWER TO IFR IN AREAS OF DEVELOPING COASTAL FOG LATER TONIGHT. && .MARINE... WILL DROP SCA. NO FLAGS TODAY OR TONIGHT. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 26, 3:15 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 315 AM EDT SUN JUN 26 2005 ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-271100- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- COASTAL WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA OUT 25 NM- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN... KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN... LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH... RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD... SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 315 AM EDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT A FEW ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE OVER SOUTHERN PORTIONS OF MAINE AND NEW HAMPSHIRE THIS AFTERNOON INTO THIS EVENING. MAIN THREAT WILL BE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 26, 12:14 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1214 PM EDT SUN JUN 26 2005 NHZ004-006-261813- NORTHERN CARROLL NH-SOUTHERN CARROLL NH- INCLUDING THE CITIES OF...CONWAY...MOULTONBOROUGH AND OSSIPEE 1214 PM EDT SUN JUN 26 2005 A SLOW MOVING THUNDERSTORM LOCATED OVER CENTRAL CARROLL COUNTY IN NEW HAMPSHIRE WILL AFFECT THE COMMUNITIES OF CONWAY AND MADISON THROUGH 100 PM. THIS STORM IS MOVING TOWARD THE SOUTHEAST AT 10 MPH AND IS CAPABLE OF PRODUCING UP TO 2 INCHES OF RAIN AND SMALL HAIL. THE HEAVY RAIN MAY CAUSE LOCALIZED FLOODING AND SHARP RISES IN AREA CREEKS AND STREAMS.
Special weather statement, Jun 26, 1:14 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 114 PM EDT SUN JUN 26 2005 MEZ012-018>020-261913- ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-INTERIOR YORK ME- SOUTHERN OXFORD ME- INCLUDING THE CITIES OF...ALFRED...AUBURN...BETHEL...BRIDGTON... FRYEBURG...LEWISTON...MECHANIC FALLS...NAPLES...NORTH WINDHAM... RUMFORD...SANFORD...SOUTH PARIS AND TURNER 114 PM EDT SUN JUN 26 2005 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHWEST MAINE THROUGH 330 PM... A DEVELOPING CLUSTER OF THUNDERSTORMS WILL AFFECT SOUTHWEST MAINE THROUGH MID AFTERNOON. AS THE STRONGEST STORMS AFFECT FRYEBURG... BROWNFIELD...HIRAM AND WEST BALDWIN THROUGH 145 PM...EXPECT WIND GUSTS TO 45 MPH...PEA SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...BETWEEN 1 AND 2 INCHES OF RAIN IN LESS THAN AN HOUR IS POSSIBLE WITH STRONGER STORMS. THIS MUCH RAIN MAY RESULT IN LOCALIZED STREET FLOODING...AS WELL AS SHARP RISES ON SMALL CREEKS AND STREAMS. IF YOU PLAN TO BE OUTSIDE THIS AFTERNOON IN SOUTHWEST MAINE...BE ON THE ALERT FOR THREATENING WEATHER...AND SEEK SAFE SHELTER WHEN STORMS APPROACH. HAYES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:47 PM EDT | Severe Thunderstorm Warning | GYX | York | 43 min |
| Jun 26, 2:31 PM EDT | Severe Thunderstorm Warning | GYX | York | 44 min |
| Jun 26, 4:04 PM EDT | Flash Flood Warning | GYX | York | 116 min |
| Jun 26, 4:13 PM EDT | Special Marine Warning | GYX | 62 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.